Can You Take Too Much Acetaminophen?

In today's Daily Dose, Dr. Lacy Anderson joined News 9 to answer a viewer question about their Tylenol usage.

Tuesday, February 13th 2024, 11:46 am

By: News 9


In today's Daily Dose, Dr. Lacy Anderson joined News 9 to answer a viewer question about their Tylenol usage.

Anderson said Tylenol, a generic acetaminophen is very safe for most people.

She said it works for both fever and pain and is safe on the kidneys and stomach but anti-inflammatory medications like ibuprofen and naproxen can increase the risk of stomach ulcers and chronic kidney disease over time, and acetaminophen is considered much safer than anti-inflammatories.

However, she said acetaminophen can be dangerous if you take too much of it.

Anderson said overdose can lead to liver failure over the next few days if immediate treatment is not started.

She said there have been accidental overdoses where adults were taking a lot of acetaminophen for things like a toothache and the overdose killed them.

If you take narcotic pain medication that includes acetaminophen, like hydrocodone or oxycodone, Anderson said to be careful taking extra acetaminophen or Tylenol with it.


logo

Get The Daily Update!

Be among the first to get breaking news, weather, and general news updates from News 9 delivered right to your inbox!

More Like This

February 13th, 2024

April 16th, 2024

April 15th, 2024

April 12th, 2024

Top Headlines

April 24th, 2024

April 24th, 2024

April 24th, 2024

April 24th, 2024